MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NATURAL TIBIA TRABECULAR METAL TWO-PEG POROUS FIXED BEARING LEFT SIZE E; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NATURAL TIBIA TRABECULAR METAL TWO-PEG POROUS FIXED BEARING LEFT SIZE E; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: femur trabecular metal, item# 42502806601, lot# 64592715.Tibial augment cemented half block left lateral size ef 15 mm thickness, item# 42555805115, lot# 64628774.Tibial augment cemented half block left medial size ef 15 mm thickness, item# 42555805315, lot# 64630424.Stem extension tapered cemented 14 mm diameter +75 mm, item# 42560007514, lot# 64875941.Femur cemented standard left size 9, item# 42504606601, lot# 64890454.Stem extension tapered cemented 14 mm diameter +75 mm length, item# 42560007514, lot# 65047301.2.5 mm female hex screw 25 mm length, item# 42509902525, lot# 65130228.Hex headed screw 3.5 mm hex 48 mm length, item# 00590103548, lot# 64797688.Hex headed screw 3.5 mm hex 27 mm, item# 00590103527, lot# 64768589.Headless trocar drill pin 3.2 mm diameter 75 mm length, item# 00590102000, lot# 65019755.The product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately three months¿ post implantation due to subsidence.The tibia subsided and shifted medially.Patient stated he "felt something" while doing physical therapy rehab.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product identified signs of being implanted such as wear/discoloration and foreign material and the articular surface assembled to it.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: findings suggest loosening.Secondary to loosening, there is separation of the lateral tibial plate with respect to the lateral tibial plateau.This creates a gap between the hardware and bone.Questionable additional periprosthetic lucency without bone and hardware separation at the level of the medial tibial peg.Alignment otherwise appears normal.No additional findings of wear.Subsidence could be present but cannot be confirmed with a single time point.There is separation between the hardware and bone which is likely a new finding and likely related to subsidence, which would require prior time point to confirm (as subsidence is defined as movement of hardware over two separate time points).Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NATURAL TIBIA TRABECULAR METAL TWO-PEG POROUS FIXED BEARING LEFT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12287906
Report Number0001822565-2021-02178
Device Sequence Number11671362
Product Code MBH
UDI-Device Identifier00889024510555
UDI-Public(01)00889024510555(17)301220(10)64649464
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42530007101
Device Lot Number64649464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;